Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 207, NWS Norman, OK

May 22, 2011Love County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 22, 2011, 6:55 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 6:55 PM CDT (23:55 UTC)
Expired
May 22, 2011, 7:45 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Love County, OK, Marshall County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3761 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
3.3
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WUUS54 KOUN 222355
SVROUN
OKC085-095-230045-
/O.NEW.KOUN.SV.W.0207.110522T2355Z-110523T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARSHALL COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 745 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR THACKERVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE MARIETTA...THACKERVILLE...WESTERN
  LAKE TEXOMA AND WILLIS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

&&

LAT...LON 3376 9720 3383 9721 3386 9727 3388 9725
      3384 9720 3385 9718 3391 9720 3404 9698
      3383 9674 3386 9680 3385 9686 3395 9693
      3393 9698 3386 9699 3380 9709 3374 9708
      3372 9715
TIME...MOT...LOC 2355Z 246DEG 22KT 3380 9716

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:01 PM CDT, 54 minutes earlier.

Area forecast discussion, May 22, 6:01 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT SUN MAY 22 2011

.AVIATION...
THUNDERSTORMS WILL BE COMMON ALONG A DRYLINE THIS EVENING FROM
SOUTH CENTRAL INTO EAST CENTRAL OKLAHOMA. VERY LARGE HAIL WILL BE
COMMON. THE STORMS ARE EXPECTED TO REMAIN SOUTH AND EAST OF
OKLAHOMA CITY. MVFR CEILINGS ARE EXPECTED TONIGHT SOUTH TO NORTH IN
CENTRAL OKLAHOMA AND PERSIST INTO MONDAY MORNING BEFORE
DISSIPATING. A DRYLINE IS EXPECTED IN WESTERN OKLAHOMA MONDAY
AFTERNOON AND THUNDERSTORMS ARE POSSIBLE IN MUCH OF CENTRAL
OKLAHOMA BY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT SUN MAY 22 2011/

DISCUSSION...VERY UNSTABLE AIR MASS IN PLACE THIS AFTERNOON AHEAD
OF DRYLINE WHICH HAS MIXED EASTWARD INTO CENTRAL OK THIS
AFTERNOON. AREA OF CU BEGINNING TO DEVELOP IN CENTRAL OK AND ALSO
IN FAR NCNTRL OK. GIVEN THE AMOUNT OF INSTAB AND FAVORABLE
SHEAR...ANY STORMS THAT DEVELOP COULD RAPIDLY BECOME SEVERE AND WATCH
IS ALREADY IN PLACE FOR THIS AFTN/EVE. ACTIVE WEATHER WILL
CONTINUE THROUGH THE EARLY PART OF THE WEEK WITH THREAT FOR SEVERE
STORMS CONTINUING THROUGH TUESDAY AS UPPER TROUGH OVER THE WESTERN
U.S. TODAY ADVANCES EASTWARD INTO THE PLAINS. ALTHOUGH THREAT FOR
SEVERE STORMS WILL SHIFT EASTWARD ON WEDNESDAY...SOME SHOWERS AND
THUNDERSTORMS MAY LINGER OVER PARTS OF THE AREA AS UPPER LOW MOVES
SOUTHEASTWARD ACROSS KS. DRY WEATHER THEN EXPECTED FOR THE LATTER
PART OF THE WEEK AS THIS SYSTEM EXITS EWD AND THE UPPER RIDGE
BEGINS TO BUILD OVER THE CENTRAL PART OF THE COUNTRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  86  68  90 /  40  30  50  30
HOBART OK         69  90  64  92 /  30  30  30  10
WICHITA FALLS TX  71  90  70  96 /  40  30  20  30
GAGE OK           62  89  62  84 /  20  20  40  30
PONCA CITY OK     72  82  65  82 /  50  50  70  30
DURANT OK         70  86  71  88 /  50  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/09/09
Hazardous weather outlook, May 22, 11:50 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT SUN MAY 22 2011

OKZ004>048-050>052-TXZ083>090-231100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS NEAR AND SOUTHEAST OF A LINE FROM MEDFORD... TO
WATONGA... TO HOBART OKLAHOMA TO VERNON AND BENJAMIN TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM THIS
AFTERNOON THROUGH 10 PM THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.

DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO INCREASE ACROSS MUCH OF OKLAHOMA AND
NORTH TEXAS TO THE EAST OF A DRYLINE. BY MID AFTERNOON... THE
DRYLINE IS EXPECTED TO EXTEND FROM NORTH CENTRAL OKLAHOMA INTO
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... ROUGHLY FROM PONCA
CITY... TO OKLAHOMA CITY... TO LAWTON OKLAHOMA TO WICHITA FALLS AND
SEYMOUR TEXAS. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP NEAR AND
EAST OF THE DRYLINE THIS AFTERNOON. THE AIRMASS TO THE EAST OF THE
DRYLINE WILL BECOME VERY UNSTABLE THIS AFTERNOON AND WILL SUPPORT
SEVERE THUNDERSTORMS. HAIL LARGER THAN BASEBALLS... WIND GUSTS OVER
70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE.

DURING THE EVENING HOURS THE DRYLINE IS EXPECTED TO RETREAT BACK TO
THE NORTH AND WEST. AS THIS OCCURS... WITH THE AID OF AN INCREASING
LOW LEVEL JET... ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TO
OCCUR FURTHER NORTH AND WEST ACROSS OKLAHOMA. THIS ACTIVITY WILL
ALSO POSE A SEVERE THREAT WITH LARGE HAIL AND DAMAGING WIND GUSTS AS
WELL AS VERY HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY WITH
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS ALL BUT FAR WESTERN PORTIONS OF
OKLAHOMA AND NORTH TEXAS ON TUESDAY.

THE WEATHER PATTERN WILL REMAIN VERY ACTIVE ACROSS THE SOUTHERN
PLAINS EARLY THIS WEEK AS A STRONG UPPER LEVEL STORM SYSTEM IN THE
WESTERN UNITED STATES SLOWLY MOVES TOWARD THE PLAINS. ALTHOUGH THE
DAY-TO-DAY AREA AND DEGREE OF SEVERE WEATHER RISK WILL BE VERY
DEPENDENT ON WHERE PREVIOUS THUNDERSTORMS OR THUNDERSTORM COMPLEXES
DEVELOP AND MOVE... THE LARGE SCALE WEATHER PATTERN WILL REMAIN VERY
FAVORABLE FOR SEVERE THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT...
WITH THE CONTINUED RISK OF VERY LARGE HAIL... DAMAGING WINDS AND
TORNADOES. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD CONTINUE TO
MONITOR FORECAST INFORMATION OVER THE NEXT FEW DAYS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.

In the hours before

Local storm report, May 22, 6:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             HENRIETTA               33.82N 98.19W
05/22/2011  E1.75 INCH       CLAY               TX   AMATEUR RADIO

&&

JPIKE
Special weather statement, May 22, 6:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT SUN MAY 22 2011

OKZ050-230000-
LOVE OK-
636 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

AT 636 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF THACKERVILLE...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3373 9717 3376 9720 3380 9722 3383 9721
      3386 9717 3388 9718 3397 9697 3393 9696
      3393 9698 3388 9698 3380 9709 3374 9708
      3372 9710
Local storm report, May 22, 6:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     WICHITA FALLS           33.91N 98.50W
05/22/2011                   WICHITA            TX   PUBLIC

            MANY TREE LIMBS DOWNED

&&

JPIKE
Local storm report, May 22, 6:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 W HENRIETTA           33.82N 98.21W
05/22/2011  E3.00 INCH       CLAY               TX   AMATEUR RADIO

&&

JPIKE
Local storm report, May 22, 6:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             RYAN                    34.02N 97.95W
05/22/2011  E1.00 INCH       JEFFERSON          OK   AMATEUR RADIO

&&

JPIKE
Local storm report, May 22, 6:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             RYAN                    34.02N 97.95W
05/22/2011  E2.75 INCH       JEFFERSON          OK   PUBLIC

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:14 PM CDTSpecial Weather StatementOUNPottawatomie31 min
May 21, 7:38 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole52 min
May 21, 7:40 PM CDTTornado WarningOUNJohnston, Murray, Pontotoc31 min
May 21, 7:49 PM CDTTornado WarningOUNGarvin, McClain, Pontotoc41 min
May 21, 8:04 PM CDTTornado WarningOUNPontotoc19 min
May 21, 8:24 PM CDTTornado WarningOUNPontotoc51 min
May 21, 9:07 PM CDTTornado WarningOUNPontotoc, Seminole23 min
May 21, 9:29 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole11 min
May 22, 4:35 PM CDTSpecial Weather StatementOUNLove25 min
May 22, 4:41 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Marshall49 min
May 22, 5:15 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Murray45 min
May 22, 5:51 PM CDTSevere Thunderstorm WarningOUNCoal, Garvin, Johnston, Murray, Pontotoc, Seminole39 min
May 22, 6:27 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole63 min
May 22, 6:31 PM CDTSevere Thunderstorm WarningOUNJefferson59 min
May 22, 6:36 PM CDTSpecial Weather StatementOUNLove24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.